Alert archive / South Carolina / Tornado Warnings in 2024
Tornado Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Sep 26, 2024, 5:43 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 5:43 PM EDT (21:43 UTC)
- Expired
- Sep 26, 2024, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 110 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
391
WFUS52 KILM 262143
TORILM
SCC043-089-262215-
/O.NEW.KILM.TO.W.0032.240926T2143Z-240926T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
543 PM EDT Thu Sep 26 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Georgetown County in northeastern South Carolina... East central
Williamsburg County in northeastern South Carolina...
* Until 615 PM EDT.
* At 542 PM EDT, a severe thunderstorm capable of producing a
tornado was located near North Santee, or just west of Georgetown,
moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Graves and Sampit around 550 PM EDT.
Oatland around 600 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&
LAT...LON 3321 7930 3319 7936 3362 7961 3368 7930
TIME...MOT...LOC 2142Z 166DEG 32KT 3330 7936
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TRA2 follow-up statements
267
WWUS52 KILM 262154
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
554 PM EDT Thu Sep 26 2024
SCC043-089-262215-
/O.CON.KILM.TO.W.0032.000000T0000Z-240926T2215Z/
Georgetown SC-Williamsburg SC-
554 PM EDT Thu Sep 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
GEORGETOWN AND EAST CENTRAL WILLIAMSBURG COUNTIES...
At 554 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Graves, or west of Georgetown, moving north at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Georgetown and Graves around 600 PM EDT.
Oatland around 610 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&
LAT...LON 3331 7930 3329 7937 3362 7961 3368 7930
TIME...MOT...LOC 2154Z 173DEG 21KT 3334 7936
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TRA078 WWUS52 KILM 262211 SVSILM Severe Weather Statement National Weather Service Wilmington NC 611 PM EDT Thu Sep 26 2024 SCC043-089-262220- /O.EXP.KILM.TO.W.0032.000000T0000Z-240926T2215Z/ Georgetown SC-Williamsburg SC- 611 PM EDT Thu Sep 26 2024 ...THE TORNADO WARNING FOR GEORGETOWN AND EAST CENTRAL WILLIAMSBURG COUNTIES WILL EXPIRE AT 615 PM EDT... The storm which prompted the warning has weakened, and no longer appears capable of producing a tornado. However, heavy rain is still possible, as are additional severe cells that may bring a renewed risk of tornadoes later this evening. Please send your reports of hail and/or wind damage, including trees or large limbs downed, by calling the National Weather Service office in Wilmington at 1-800-697-3901. && LAT...LON 3331 7930 3329 7937 3362 7961 3368 7930 TIME...MOT...LOC 2210Z 166DEG 32KT 3346 7940 $$ TRA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 26, 4:07 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 26, 4:07 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
407 PM EDT Thu Sep 26 2024
.SYNOPSIS...
Rain chances will increase through the day today with greater
impacts expected tonight into Friday morning as Helene passes
west of the forecast area. The primary threat will be dangerous
nighttime tornadoes with additional impacts from moderate to
heavy rain, gusty winds, and minor coastal flooding expected.
Cooler and drier high pressure returns into next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Unsettled weather will continue through Friday due to Helene.
Current conditions show stratiform rain over NE SC with embedded
heavier showers/storms. Scattered showers/storms are also in SE NC.
Some rotation has been seen in these stronger storms, but nothing
of concern has materialized in the area yet.
The predominant concern will be tornadoes tonight into Friday AM as
the main convective band moves through the area. The threat area
will be mainly near the coast and will largely follow the rain
bands. Some of these embedded stronger storms could also produce 50
kt wind gusts. Should rain bands start to train over the same area
we could see the risk for localized flooding, but rainfall totals
are still expected near 1-2 inches with locally higher amounts of +3
inches. For now the risk seems highest for our areas that received
high rainfall from PTC8 in Brunswick and New Hanover Counties. For
these areas, the soils are still mostly saturated, so it will take
less time for them to feel the impacts of continued rainfall.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Large dry slot wrapping around the 5h low/Helene remnants combo
continues to spread over the local area Fri night and Sat. Later Sat
into Sat night, as the 5h low starts to drift east-northeast, some
of the deep moisture wrapped into the low will work its way over the
forecast area. This will lead to an increase in cloud cover Sat
night, but does not translate into an increase in rain chances. The
presence of deep dry air coupled with a bit of mid-level stability,
associated with the dry slot, will limit rain chances. An isolated
shower is possible along the immediate coast. Temperatures will run
above climo with lows some 10-15 degrees above.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Low pressure aloft, the system that absorbed Helene, will slowly
move east across the Mid-Atlantic states Sun through Mon night. The
trough axis shifts offshore early Tue, setting up an northwest flow
aloft for the middle of the week. The proximity of the 5h low will
keep rain chances in the forecast Sun and Mon afternoons, although
coverage will be limited with best chances across NC. Tue will be
the transition day between the exiting 5h low and somewhat unsettled
conditions(Sun/Mon) and the deep northwest flow aloft and dry/fair
weather(Wed/Thu). Tue has some potential for limited rain chances in
the afternoon, although guidance has been trending drier. There may
be some lingering tropical moisture Tue, but with drier air and high
pressure moving in a solution with lesser coverage seems
appropriate. Temperatures above climo Sun/Mon will trend toward
climo for the middle of next week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR will deteriorate through the period with predominant MVFR
expected in rain with brief and heavier IFR showers possible.
The main convective band will bring more solid MVFR/IFR restrictions
tonight into Friday as it moves through, with stronger storms
possibly bringing 50 kt gusts. Winds will remain out of the SE
with a turn to the SSW by the end of the period Friday
afternoon.
Extended Outlook... VFR should return through the weekend under
high pressure.
&&
.MARINE...
Through Friday...Hazardous marine conditions expected through the
period due to Helene with worst conditions expected over the SC
waters. Infrequent gusts to Gale force may be possible with the
convective band over the NC waters as well more towards Friday
morning. Later forecast updates could raise a Tropical Storm Warning
for the NC waters if it's deemed necessary. Otherwise, waterspouts
will also be a concern as the convective band moves through, mainly
tonight into Friday AM. Waveheights will be +10 ft come Friday
morning where they'll linger through the rest of the day.
Friday night through Tuesday night...Small craft will be
ongoing Fri night and will continue into Sat morning before seas
drop below SCA thresholds. Southerly winds will be under 20kt
Fri night, decreasing to around 10 kt Sat morning. Southerly
flow continues into the start of next week with speeds 10 kt or
less. Later Mon into Tue the flow becomes more westerly, but no
change in speeds. Seas will steadily fall in response to the
decreasing winds with 3-5 ft Sat falling to 3 ft Sun and 2-3 ft
Mon and Tue.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding remains a threat for the next several
days, especially in NC. Minor flooding along the Lower Cape
Fear River will impact both sides of the river during the
afternoon high tides today. Onshore winds due to Helene are
expected to produce additional coastal flooding this evening
along the beaches as it moves northward from the Gulf of Mexico
through the southeastern US. Normal water levels should return
this weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from midnight tonight to midnight EDT
Friday night for NCZ106-108-110.
Coastal Flood Advisory until 9 PM EDT this evening for NCZ107.
SC...Tropical Storm Warning for SCZ017-023-024-032-033-039-054>056-
058-059.
High Surf Advisory from midnight tonight to midnight EDT
Friday night for SCZ054-056.
MARINE...Small Craft Advisory until noon EDT Saturday for AMZ250-252.
Tropical Storm Warning for AMZ254-256.
&&
SYNOPSIS...ILM
NEAR TERM...LEW
SHORT TERM...III
LONG TERM...III
AVIATION...LEW
MARINE...III/LEW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 26, 4:10 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 410 PM EDT Thu Sep 26 2024 AMZ254-256-SCZ017-023-024-032-033-039-055-058-059-272015- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 410 PM EDT Thu Sep 26 2024 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-272015- Coastal Horry-Coastal Georgetown- 410 PM EDT Thu Sep 26 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Tropical Storm Warning. High Surf Advisory. Increasing onshore winds may produce minor coastal flooding tonight as Helene tracks through the southeastern US. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-272015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 410 PM EDT Thu Sep 26 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Infrequent gusts to Gale force are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-272015- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 410 PM EDT Thu Sep 26 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. High Surf Advisory. Increasing onshore winds may produce minor coastal flooding tonight as Helene tracks through the southeastern US. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Periods of heavy rain and isolated tornadoes will be possible this evening and early Friday as bands of showers and thunderstorms on the periphery of Helene affect the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-272015- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- 410 PM EDT Thu Sep 26 2024 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of heavy rain and isolated tornadoes will be possible this evening and early Friday as bands of showers and thunderstorms on the periphery of Helene affect the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-272015- Inland New Hanover- 410 PM EDT Thu Sep 26 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding is expected during high tides through the end of this week along the lower Cape Fear River. Periods of heavy rain and isolated tornadoes will be possible this evening and early Friday as bands of showers and thunderstorms on the periphery of Helene affect the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:53 AM EDT | High Surf Advisory | ILM | Georgetown, Horry | 40 hr |
| Sep 26, 6:09 PM EDT | Flash Flood Warning | ILM | Georgetown, Williamsburg | 78 min |
| Sep 26, 6:33 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 42 min |
Nearby
Tornado Warnings in South Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.